Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 172, NWS Amarillo, TX

June 25, 2017Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 25, 2017, 6:38 PM CDT for Cimarron County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2017, 6:38 PM CDT (23:38 UTC)
Expired
Jun 25, 2017, 7:17 PM CDT
In force
39 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 210 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 3:59 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KAMA 252338
SVRAMA
OKC025-260115-
/O.NEW.KAMA.SV.W.0172.170625T2338Z-170626T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
638 PM CDT SUN JUN 25 2017

The National Weather Service in Amarillo has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cimarron County in the Panhandle of Oklahoma...

* Until 815 PM CDT

* At 638 PM CDT, a severe thunderstorm was located 9 miles northwest
  of Kenton, or 35 miles northwest of Boise City, moving south at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor damage to roofs, siding, and trees is possible. 
           Hail damage to vehicles is expected. 

* Locations impacted include...
  Black Mesa Park, Kenton and Wheeless. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 10280 3670 10270 3666 10300 3700 10300
TIME...MOT...LOC 2338Z 346DEG 14KT 3702 10305 

HAIL...1.00IN
WIND...60MPH
 
$$

Beat
1 follow-up statement
767 
WWUS54 KAMA 260017
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
717 PM CDT SUN JUN 25 2017

OKC025-260026-
/O.CAN.KAMA.SV.W.0172.000000T0000Z-170626T0115Z/
Cimarron OK-
717 PM CDT SUN JUN 25 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CIMARRON COUNTY
IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

LAT...LON 3700 10280 3670 10270 3666 10300 3700 10300
TIME...MOT...LOC 0015Z 346DEG 14KT 3687 10300 

$$

Beat

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:10 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 25, 4:10 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
410 PM CDT Sun Jun 25 2017

.DISCUSSION...
Not much for changes in this forecast package as the forecast is
still pretty well on track. Temps this afternoon have been
slightly warmer than yesterday with the higher temps in the west
today and cooler on the eastern side of the CWA due to clouds
hanging on longer there. The break in clouds has allowed for more
daytime heating and thus increasing the instability today. CAMs
are still disagreeing slightly on the extent of coverage for
showers and thunderstorms this afternoon through the night. Feel
there is a decent chance for storms to develop and move across the
majority of the area overnight. Due to the increased instability
and better shear today, storms may become stronger than what we
saw yesterday; some of the storms on the western half of the area
may become severe with large hail and damaging winds being the
primary threats. We are already seeing initiation in Sherman and
Moore and expect more storms to fire up within the area or move in
from the mountains in New Mexico.

Monday will look somewhat similar to today with some of the cloud
cover lingering in the morning hours, followed by a break out of
clouds and then storms again in the late afternoon to evening.
These storms may also become strong to severe depending on how
much clouds break out, allowing for more instability to be
generated. Tuesday looks to see a warm up as winds turn more
southwesterly in the low levels and allow for downsloping winds.
As the upper level ridge moves across the central Plains, this
will be the last day for northwest flow aloft and thus the final
day for storm chances to come in from the mountains. Mid week will
see zonal flow aloft as a trough tries to move south from Canada.
This will lead to even more downsloping and warmer temps. The end
of the week will see a return of high pressure building up in the
desert southwest. This leads to a return of precip chances for the
weekend.

Beat

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                60  82  61  87  67 /  60  40  30  10  10
Beaver OK                  60  86  63  90  71 /  40  20  30  10  20
Boise City OK              59  82  60  87  66 /  60  20  20  10  20
Borger TX                  63  86  64  89  71 /  60  30  20  10  20
Boys Ranch TX              61  86  61  89  68 /  70  40  30  10  10
Canyon TX                  60  83  61  87  67 /  60  40  30  10  10
Clarendon TX               62  82  62  86  68 /  50  40  30  10  10
Dalhart TX                 60  86  61  87  65 /  70  30  20  10  20
Guymon OK                  62  85  63  90  69 /  50  20  20  10  20
Hereford TX                59  85  61  87  67 /  70  40  30  10  10
Lipscomb TX                64  85  63  88  72 /  40  30  30  10  20
Pampa TX                   62  84  61  86  68 /  50  30  20  10  20
Shamrock TX                65  85  63  87  70 /  40  40  30  10  10
Wellington TX              67  85  64  88  71 /  40  40  30  10  10

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

15/16
Hazardous weather outlook, Jun 25, 4:19 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
419 PM CDT Sun Jun 25 2017

OKZ001>003-TXZ001>020-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
419 PM CDT Sun Jun 25 2017

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible over all of the Oklahoma and Texas
Panhandles today. Some storms across the northwestern third of the
Panhandles may become severe, with large hail and damaging winds
being the primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible across all of the Texas and
Oklahoma Panhandles Monday through Tuesday night. Isolated strong
to severe storms will be possible mainly in the western Texas and
Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms
will be possible again for portions of the Panhandles on Thursday
night and Friday night through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jun 25, 6:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
626 PM CDT SUN JUN 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             2 N KEYES               36.83N 102.25W
06/25/2017  E2.75 INCH       CIMARRON           OK   STORM CHASER

            BASEBALL SIZE HAIL REPORTED ON NORTH ROAD 430 NORTH OF
            KEYES.

&&

EVENT NUMBER AMA1700723

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 5:24 PM CDTSevere Thunderstorm WarningAMACimarron, Texas96 min
Jun 25, 6:12 PM CDTTornado WarningAMACimarron35 min
Jun 25, 6:27 PM CDTSevere Thunderstorm WarningAMACimarron, Texas66 min
Jun 25, 6:30 PM CDTTornado WarningAMACimarron45 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.